MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G36282
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon opening a hiwire hydrophilic wire guide's package, the user noted a small white section on the wire; however, the device was still used.The wire was advanced but resistance was encountered at the white section.The wire was removed and a kink was noted at the white section.Another wire was used to successfully complete the procedure.There were no adverse effects to the patient.A photo provided by the customer shows that a section of the wire's outer coating appears to be missing or separated from the wire.
 
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, upon opening a hiwire hydrophilic wire guide's package, the user noted a small white section on the wire; however, the device was still used.The wire was advanced, but resistance was encountered at the white section.The wire was removed, and a kink was noted at the white section.Another wire was used to successfully complete the procedure.There were no adverse effects to the patient.A photo provided by the customer shows that a section of the wire's outer coating appears to be missing or separated from the wire.Corrected information: h6 (annex g).Investigation evaluation: reviews of the complaint history, device history record, and quality control procedures were conducted during the investigation.A visual inspection of photos of the complaint device, provided by the customer, was also conducted.Photos provided by the customer show damage to the jacket coating, exposing the white inner part of the wire in two sections.A slight kink was also noted near the tip of the wire.A document-based investigation evaluation was performed.A supplier investigation found no discrepancies on the lot and determined that 100% visual and tactile inspections are in place for wire integrity during the manufacturing process.The supplier could not identify a definitive root cause for this event.The product ifu warns the user to look for damage prior to use and to ensure the hc coating is fully activated during use to prevent damage.The information provided to cook from the supplier suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure unrelated to design or manufacturing contributed to this event.The supplier investigation confirmed that the device was manufactured to specification; however, cook cannot rule out that external factors, occurring during use, could have potentially contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15997268
Report Number1820334-2022-01847
Device Sequence Number6570491
Product Code DQX
UDI-Device Identifier00827002362826
UDI-Public(01)00827002362826(17)240627(10)71001813
Combination Product (Y/N)N
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model NumberG36282
Device Catalogue NumberHWA-35-150
Device Lot Number71001813
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight51 KG